Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 38, NWS Pueblo, CO

August 7, 20258 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Aug 7, 2025, 3:15 AM MDT for 8 counties in Colorado. It took effect at Aug 8, 2025, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2025, 3:15 AM MDT (09:15 UTC)
In effect from
Aug 8, 2025, 11:00 AM MDT
Expired
Aug 8, 2025, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Fremont County, CO, Lake County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 167 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2025-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2025-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5115 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

831 
WWUS85 KPUB 070915
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
315 AM MDT Thu Aug 7 2025

COZ220-224-080115-
/O.UPG.KPUB.FW.A.0030.250808T1700Z-250809T0200Z/
/O.NEW.KPUB.FW.W.0038.250808T1700Z-250809T0200Z/
/O.CON.KPUB.FW.W.0037.250807T1700Z-250808T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
315 AM MDT Thu Aug 7 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 220 AND 224...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220 AND 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM MDT Friday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 220 and 224.

* TIMING...For the first Red Flag Warning, from 11 AM this 
  morning to 8 PM MDT this evening. For the second Red Flag 
  Warning, from 11 AM to 8 PM MDT Friday.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-080115-
/O.CON.KPUB.FW.W.0037.250807T1700Z-250808T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
315 AM MDT Thu Aug 7 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 222...

* AFFECTED AREA...Fire Weather Zone 222.

* WINDS...West 10 to 15 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
650 
WWUS85 KPUB 072002
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
202 PM MDT Thu Aug 7 2025



COZ222-081215-
/O.EXA.KPUB.FW.W.0038.250808T1700Z-250809T0200Z/
/O.CON.KPUB.FW.W.0037.000000T0000Z-250808T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
202 PM MDT Thu Aug 7 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
222...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM MDT Friday.

* AFFECTED AREA...Fire Weather Zone 222.

* TIMING...For the first Red Flag Warning, until 8 PM MDT this 
  evening. For the second Red Flag Warning, from 11 AM to 8 PM 
  MDT Friday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ220-224-081215-
/O.CON.KPUB.FW.W.0037.000000T0000Z-250808T0200Z/
/O.CON.KPUB.FW.W.0038.250808T1700Z-250809T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
202 PM MDT Thu Aug 7 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220 AND 224...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 220 AND 224...

* AFFECTED AREA...Fire Weather Zones 220 and 224.

* TIMING...For the first Red Flag Warning, until 8 PM MDT this 
  evening. For the second Red Flag Warning, from 11 AM to 8 PM 
  MDT Friday.

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
580 
WWUS85 KPUB 080153
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
753 PM MDT Thu Aug 7 2025

COZ220-224-081800-
/O.EXP.KPUB.FW.W.0037.000000T0000Z-250808T0200Z/
/O.NEW.KPUB.FW.A.0031.250809T1700Z-250810T0200Z/
/O.CON.KPUB.FW.W.0038.250808T1700Z-250809T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
753 PM MDT Thu Aug 7 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 220 AND 224...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 220 AND 224...
...RED FLAG WARNING THIS EVENING WILL EXPIRE AT 8 PM FOR FIRE 
WEATHER ZONES 220 AND 224...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Saturday morning through Saturday evening.

* AFFECTED AREA...Fire Weather Zones 220 and 224.

* TIMING...For the Red Flag Warning, from 11 AM to 8 PM MDT 
  Friday. For the Fire Weather Watch, from Saturday morning 
  through Saturday evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ222-081800-
/O.EXP.KPUB.FW.W.0037.000000T0000Z-250808T0200Z/
/O.CON.KPUB.FW.W.0038.250808T1700Z-250809T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
753 PM MDT Thu Aug 7 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 222...
...RED FLAG WARNING THIS EVENING WILL EXPIRE AT 8 PM FOR FIRE 
WEATHER ZONE 222...

* AFFECTED AREA...Fire Weather Zone 222.

* TIMING...From 11 AM to 8 PM MDT Friday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
676 
WWUS85 KPUB 080722
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
122 AM MDT Fri Aug 8 2025

COZ220-224-090000-
/O.UPG.KPUB.FW.A.0031.250809T1700Z-250810T0200Z/
/O.NEW.KPUB.FW.W.0039.250809T1700Z-250810T0200Z/
/O.CON.KPUB.FW.W.0038.250808T1700Z-250809T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
122 AM MDT Fri Aug 8 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 220 AND 224...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220 AND 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM MDT Saturday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 220 and 224.

* TIMING...For the first Red Flag Warning, from 11 AM this 
  morning to 8 PM MDT this evening. For the second Red Flag 
  Warning, from 11 AM to 8 PM MDT Saturday.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-090000-
/O.CON.KPUB.FW.W.0038.250808T1700Z-250809T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
122 AM MDT Fri Aug 8 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 222...

* AFFECTED AREA...Fire Weather Zone 222.

* TIMING...From 11 AM this morning to 8 PM MDT this evening.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
152 
WWUS85 KPUB 082012
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
212 PM MDT Fri Aug 8 2025

COZ220-224-091215-
/O.CON.KPUB.FW.W.0038.000000T0000Z-250809T0200Z/
/O.CON.KPUB.FW.W.0039.250809T1700Z-250810T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
212 PM MDT Fri Aug 8 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220 AND 224...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 220 AND 224...

* AFFECTED AREA...Fire Weather Zones 220 and 224.

* TIMING...For the first Red Flag Warning, until 8 PM MDT this 
  evening. For the second Red Flag Warning, from 11 AM to 8 PM 
  MDT Saturday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-090200-
/O.CON.KPUB.FW.W.0038.000000T0000Z-250809T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
212 PM MDT Fri Aug 8 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
222...

* AFFECTED AREA...Fire Weather Zone 222.

* TIMING...Until 8 PM MDT this evening.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
601 
WWUS85 KPUB 090151
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
751 PM MDT Fri Aug 8 2025

COZ220-224-091800-
/O.EXP.KPUB.FW.W.0038.000000T0000Z-250809T0200Z/
/O.CON.KPUB.FW.W.0039.250809T1700Z-250810T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
751 PM MDT Fri Aug 8 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 220 AND 224...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220 AND 224...

* AFFECTED AREA...Fire Weather Zones 220 and 224.

* TIMING...From 11 AM to 8 PM MDT Saturday.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-090300-
/O.EXP.KPUB.FW.W.0038.000000T0000Z-250809T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
751 PM MDT Fri Aug 8 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222...

The threat has ended this evening.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Aug 6, 11:50 PM MDT, 3 hours 25 minutes earlier. Its key messages:

  • Even hotter Thursday (potentially the hottest day of the year so far) with winds increasing.
  • Red Flag Warnings in effect for the the Central Mountains and portions of the upper Arkansas Valley Thursday, with Heat Advisories for much of the plains.
  • Hot again Friday, with near record temperatures and elevated to critical fire weather conditions.
  • Cooler northwest flow pattern with better chances of showers and storms for the weekend into next week.
Area forecast discussion, Aug 6, 11:50 PM MDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1150 PM MDT Wed Aug 6 2025

.KEY MESSAGES...

- Even hotter Thursday (potentially the hottest day of the year
  so far) with winds increasing.

- Red Flag Warnings in effect for the the Central Mountains and
  portions of the upper Arkansas Valley Thursday, with Heat
  Advisories for much of the plains.

- Hot again Friday, with near record temperatures and elevated
  to critical fire weather conditions.

- Cooler northwest flow pattern with better chances of showers
  and storms for the weekend into next week.

&&

.UPDATE...
Issued at 1148 PM MDT Wed Aug 6 2025

Quick update to the forecast grids for expansion of highlights
for Thu. Added Fire Zone 224, San Luis Valley, to the red Flag
Warning for Thu 11 AM to 8 PM. In addition, added Baca County to
the Heat Advisory that is in effect Thu 11 AM to 8 PM. Moore

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 201 PM MDT Wed Aug 6 2025

Currently, hotter today across the region as high level cloudiness
has decreased, and a few spots on the plains were at/slightly above
100f as of 2 pm. High-based convection developing over the mountains
at mid-afternoon has produced a few cloud to ground lightning
strikes, though doubtful much rain is reaching the ground given
surface dewpoints in the 20s/low 30s. More concerned about
lightning/gusty winds and potential for fire starts, especially
back toward the Continental Divide where fuels remain very dry.
Tonight, loss of heating will end any convection quickly this
evening, with clearing skies and decreasing winds by midnight.

Thursday looks like the hottest day of the season so far, as
mid/upper level temps remain very warm (18-20C at 700mb), while w-sw
flow at the surface and aloft increases, leading to deep mixing
across the region. Nudged up blended guidance temps a couple degf,
which gets us to record tying levels at COS/PUB, with ALS just a
degf off. Will note that at least some MOS guidance is 1-3 degf
hotter than current forecast, though would like to see 700mb temps
solidly above 20C before going with more extreme values. Current
heat advisory looks for the El Paso/Fremont/Pueblo counties and
portions of the sern plains looks on track and didn't make any
changes. Red Flag Warnings for the central mountains/upper Arkansas
Valley also look good, with wind/humidity farther south in the San
Juans just under critical fire thresholds. Another round of high-
based convection possible, mainly over the mountains, though cut
back pops a bit from previous forecast given rather sparse
reflectivity Thu afternoon in many CAMs.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Issued at 201 PM MDT Wed Aug 6 2025

Updated the longer term forecast for Friday to add a Heat
Advisory for Pueblo/El Paso/Fremont Counties, where temps remain
within a degf or two of Thursday's readings. Didn't expand heat
highlights on the plains yet, where readings may drift down just
a couple degf below the 105f threshold, though we'll be very
close. Also added a fire weather watch for the Central Mountains
and San Luis Valley Friday afternoon/evening, where winds will
be strong enough (gusts over 25 mph) to create critical
conditions. Considered adding the San Juans to the watch as
well, though held off at this point as winds are lighter here
and RH slightly above the 15 percent threshold. Remainder of the
forecast on track with a trend toward cooler weather and
increasing thunderstorm chances, especially from Sunday into
next week.

Previous discussion below...

Thursday night-Friday night...Latest model data continues to indicate
a modest increase in westerly flow aloft, as a broad upper trough
translates across the Intermountain West and Northern Rockies through
the day on Friday. Models continue to support drier air within the
westerly flow aloft moving into the Central Rockies on Friday, with
only a few high based showers and storms expected across the higher
terrain Friday afternoon and evening. The increasing westerly flow and
lee troughing across the plains will bring breezy westerly winds of
15 to 30 mph across the area Friday afternoon, strongest across the
higher terrain, where critical fire weather conditions may be met once
again across the Central Mtns and into the San Luis Valley. The downslope
flow will also help warm temperatures into the 90s and lower 100s across
the plains, with highs in the 60s to lower 80s across the higher terrain
on Friday. With the well above seasonal, near record temperatures once
again on Friday, will need to monitor for the potential for another heat
advisory for portions of the plains.

Friday night-Tuesday...Models remain consistent with a pattern change
as passing Upper Midwest wave Friday night helps to develop a cooler
northwest flow pattern into the weekend, as upper level ridging builds
back across the Desert Southwest and into the Great Basin through early
next week. NBM data supports this cooler (temperatures back to around
seasonal levels) and wetter pattern, mainly across the eastern mountains
into the southeast Plains where the best available moisture will be in
place. Further west, ensemble data supports drier air within the flow
keeping temperatures at to slightly above normal, and very little chance
of measurable precipitation.

Wednesday and beyond...Upper ridging starts to flatten across the Rockies
once again, with temperatures warming back to above seasonal levels area
wide. There is some support within the ensemble means of increasing
available moisture into late next week, which would bring better
chances of daily showers and storms, especially over and near the higher
terrain. Time will tell.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1103 PM MDT Wed Aug 6 2025

VFR conditions are expected at KALS, KCOS, and KPUB through 24
hours. After a period of relatively light winds overnight, flow
increases this afternoon, out of the west-southwest at all three
terminals. Gusts around 20-25 knots will be possible. While some
shower and thunderstorm activity will be possible during the
afternoon, coverage is too spotty and confidence in impacts to the
terminals are too low to include any precip in this round of TAFs.
Thursday evening, winds lighten once again, though mid-level clouds
are expected to linger.

&&

.CLIMATE...
Issued at 312 AM MDT Wed Aug 6 2025

Records for           Aug 6,       Aug 7,      Aug 8
             ALS:   91F (2023),  90F (1977),  88F (2000)
             COS:   96F (2021),  97F (1980),  96F (1969)
             PUB:  104F (1969), 104F (1995), 104F (1969)

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MDT Thursday for COZ220-
222-224.
Fire Weather Watch from Friday morning through Friday evening
for COZ220-224.
Heat Advisory from 11 AM to 8 PM MDT Thursday for COZ083>086-
089-093-097>099.
Heat Advisory from 11 AM to 8 PM MDT Friday for COZ083>086.

&&

UPDATE...MOORE
SHORT TERM...PETERSEN
LONG TERM...PETERSEN/MW
AVIATION...GARBEROGLIO
CLIMATE...MW
Hazardous weather outlook, Aug 6, 8:56 PM MDT, 6 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
856 PM MDT Wed Aug 6 2025

COZ058>089-093>099-071300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
856 PM MDT Wed Aug 6 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Unseasonably warm and near record temperatures are expected
across the area through the end of the work week. A Heat Advisory
is in effect from 11 am to 8 pm on Thursday, across El Paso,
eastern Fremont, Pueblo, Crowley, Otero, Bent and Prowers
counties. Those prone to heat illness should limit time outdoors.
Remember to drink plenty of fluids to stay hydrated. Wear lightweight,
light-colored, and loose clothing and never leave children or pets
unattended in vehicles.

The hot, mainly dry and breezy weather will keep elevated to
critical fire weather conditions in place across the area through
the end of the work week. A Red Flag Warning is in effect Thursday
afternoon and evening across the Central Mountains into portions
of Fremont county. Please avoid activities which could start a
fire.

A few isolated high based afternoon and evening showers and
storms will be possible both Thursday and Friday, mainly over the
higher terrain.

A cold front will move across Eastern Colorado later Friday,
which will bring in cooler temperatures and better chances of
daily showers and thunderstorms for the weekend and into early
next week, especially across the Eastern mountains and plains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed tonight.

27/GARBEROGLIO

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:00 PM MDTSpecial Weather StatementPUBFremont30 min
Aug 7, 2:28 PM MDTSpecial Weather StatementPUBFremont32 min
Aug 7, 2:43 PM MDTSpecial Weather StatementPUBSaguache32 min
Aug 7, 3:04 PM MDTSpecial Weather StatementPUBFremont26 min
Aug 7, 4:41 PM MDTSpecial Weather StatementPUBHuerfano34 min
Aug 7, 5:21 PM MDTSpecial Weather StatementPUBPueblo24 min
Aug 7, 5:52 PM MDTSpecial Weather StatementPUBOtero23 min

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.